Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 12, 2002, 4:42 PM CDT for Wright County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 12, 2002, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 122142 SVRSGF MOC229-122230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 441 PM CDT FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WRIGHT COUNTY IN MISSOURI * UNTIL 530 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MANSFIELD...OR 16 MILES NORTH OF AVA...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTVILLE BY 500 PM CDT. THE TOWN OF ODIN IS ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3725 9270 3709 9264 3723 9235 3745 9255 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 12, 2:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI APR 12 2002 FORECAST CONCERNS: PRECIPITATION CHANCES SATURDAY THROUGH SUNDAY NIGHT AND TEMPERATURES SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ALONG AND AHEAD OF WEAK COLD FRONT BISECTING THE FORECAST AREA THIS AFTERNOON. TEMPERATURES HAVE RISEN TO AROUND 80 IN SOUTH CENTRAL MISSOURI/NORTH CENTRAL ARKANSAS...WHILE LAGGING NEAR 60 IN THE NORTHWESTERN CORNER OF THE FORECAST AREA. HAVE LEANED TOWARD THE ETA MODEL OUTPUT FOR THIS FORECAST PACKAGE. CURRENT SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING AS COLD FRONT LEAVES THE FORECAST AREA AND AIRMASS STABILIZES AGAIN. EXPECT SOME CLEARING OVERNIGHT...BUT WILL STAY ON THE PESSIMISTIC SIDE FOR THE GRIDS/ZONES. SATURDAY SHOULD BE DRY AND MILD...WITH WAVE OVER NEVADA THIS AFTERNOON...MOVING INTO THE CENTRAL AND SOUTHERN PLAINS BY SATURDAY AFTERNOON. COMPLEX OF STORMS MAY DEVELOP OVERNIGHT...BUT THIS SHOULD REMAIN SOUTHWEST OF THE FORECAST AREA. HAVE INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE EXTREME SOUTHWESTERN SECTIONS SATURDAY AFTERNOON...AS COMPLEX NEARS. MODELS SUGGEST BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SATURDAY NIGHT INTO SUNDAY ALONG THE ARKANSAS AND OKLAHOMA BORDERS...AND HAVE FOLLOWED THAT IDEA. HOT AND DUSTY WEATHER EXPECTED MONDAY AND TUESDAY WITH STRONG SOUTH WIND ADVECTING THE WARMEST AIR OF THE SEASON TO DATE. FORECAST HIGHS MAY BE TOO COOL. HAVE CONCERNS ABOUT THE FIRE WEATHER DANGER MONDAY AND TUESDAY...BUT WILL HAVE TO SEE HOW THE LATER MODEL RUNS HANDLE THE SURFACE DEWPOINTS. LITTLE CHANGE TO THE EXTENDED...EXCEPT TO CONTINUE RAIN CHANCES THROUGH THURSDAY. COULD BE A HEAVY RAINFALL SITUATION WEDNESDAY AND THURSDAY IF THE MRF VERIFIES. THANKS TO NDFD SITES FOR IM COORDINATION THIS AFTERNOON. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY. FCSTID = 8 SGF 47 72 57 75 / 10 20 0 0 JLN 50 74 58 77 / 5 30 0 10 UNO 45 72 56 76 / 30 10 40 10 VIH 44 71 52 78 / 5 10 0 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Apr 12, 1:00 PM CDT, 3 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI APR 12 2002 * HAZARDOUS WEATHER THREAT(S)... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 44. ISOLATED STORMS MAY APPROACH SEVERE LEVELS...WITH HAIL UP TO ONE INCH IN DIAMETER THE MAIN THREAT. LOCATIONS SOUTH OF A SALEM TO BRANSON LINE WILL HAVE THE BEST CHANCE OF SEVERE WEATHER...HOWEVER THE BEST THREAT WILL BE FARTHER EAST AND SOUTH. SPOTTER ACTIVATION IS NOT EXPECTED. * EXTENDED OUTLOOK... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS SATURDAY NIGHT...AND AFFECT EXTREME SOUTHWEST MISSOURI SUNDAY MORNING. SHOWERS AND THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY INTO THURSDAY ALONG THE ARKANSAS BORDER. SUTTON THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.